Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 22, 2013, 3:01 AM HST for Hawaii County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2013, 3:01 AM HST (13:01 UTC)
- Expired
- Mar 22, 2013, 9:03 AM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWHW70 PHFO 221301 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 AM HST FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS... .THE WINDS AT THE BIG ISLAND SUMMITS HAVE STRENGTHEN TO ADVISORY LEVELS. THE WINDS HOWEVER...ARE EXPECTED TO DIMINISH TO BELOW ADVISORY LEVEL BY NOON TODAY. HIZ028-222200- /O.NEW.PHFO.WI.Y.0023.130322T1301Z-130322T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 301 AM HST FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...TO 12 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
2 follow-up statements
414 WWHW70 PHFO 221627 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 627 AM HST FRI MAR 22 2013 HIZ028-222200- /O.CON.PHFO.WI.Y.0023.000000T0000Z-130322T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 627 AM HST FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY FOR THE HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA... * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH AT THE HIGHEST ELEVATIONS. * TIMING...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BY NOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS AND HIKERS SHOULD USE EXTRA CAUTION. && $$
951 WWHW70 PHFO 221903 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 903 AM HST FRI MAR 22 2013 HIZ028-222015- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-130322T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 903 AM HST FRI MAR 22 2013 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW ADVISORY LEVELS AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:30 PM HST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 21, 9:30 PM HST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 930 PM HST THU MAR 21 2013 .SYNOPSIS... A WEAKENING COLD FRONT WILL BRING IN SOME SHOWERS TO THE WESTERN PORTION OF THE STATE INTO THE WEEKEND. THE FRONT IS EXPECTED TO REACH KAUAI EARLY FRIDAY THEN DISSIPATE NEAR MAUI COUNTY ON SATURDAY. TRADE WIND WEATHER WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. && .DISCUSSION... ALL INDICATIONS...THE FRONT IS ON TRACK TO REACH KAUAI AROUND SUNRISE FRIDAY...THEN EASE ON TO OAHU LATE FRIDAY AFTERNOON...THEN TO MAUI COUNTY FRIDAY NIGHT...WHERE IT WILL STALL AND DISSIPATE THROUGH SATURDAY. THE FRONT IS DIFFICULT TO LOCATE ON SATELLITE... BUT RADAR IS SHOWING A THIN LINE OF SHOWERS...WHICH MAY BE THE FRONT...ABOUT 50 MILES WEST OF KAUAI. ALL INDICATIONS ARE THAT THE DYNAMICS WILL SLIDE NORTH OF THE ISLANDS WITH KAUAI GETTING THE BRUNT OF THE SHOWERS. NO THUNDERSTORMS IN THE FORECAST EXCEPT FOR THE COASTAL WATERS WEST OF KAUAI AND NIIHAU TONIGHT...BUT LOCALLY HEAVY SHOWERS IS A GOOD BET FOR THJE GARDEN ISLE THE REST OF TONIGHT. SO FAR THE SHOWERS MOVING THROUGH KAUAI HAVE TOPS TO 14 THOUSAND FEET. THE SOUTHERLY WINDS AHEAD OF THE FRONT HAVE BEEN MODERATELY STRONG OVER AND AROUND KAUAI...THUS THEY HAVE BEEN BEEFED UP IN THE GRIDS. OTHERWISE...THE FORECAST LOOKS GOOD. WE HAVE A SHOWERY FORECAST FOR KAUAI FOR THE REST OF THE NIGHT...AND INCREASING SHOWERS FOR OAHU... ESPECIALLY AFTER MIDNIGHT. NOT CLEARLY NOTICEABLE ON SATELLITE DUE TO THE HIGH CLOUDS BUT THERE IS A POOL OF LOW CLOUDS WITH SHOWERS ROUGHLY 80 MILES SOUTH OF OAHU THIS EVENING. SOME VEERING OF THE SOUTHERLY WINDS AS THE EVENING PROGRESSES WILL DIRECT THIS POOL TO OAHU AND MAY BE MOLOKAI AND OR LANAI AFTER MIDNIGHT. && .AVIATION... LOWER CEILINGS AND VISIBILITY ARE EXPECTED AS SHOWER COVERAGE INCREASES NEAR KAUAI AS THE NIGHT PROGRESSES. CURRENTLY HAVE TEMPO MVFR BY MIDNIGHT FOR KAUAI. AIRMET SIERRA FOR MT OBSC IS UP FOR KAUAI AS WELL. WE WILL KEEP AN EYE ON OAHU IF MT OBSC IS NEED IN TANDEM WITH THE INCREASE SHOWERS AFTER MIDNIGHT. THE REMAINING ISLANDS WILL BE VFR. && .MARINE... THE PAUWELA BUOY OFF THE NORTH SHORE OF MAUI HAS FINALLY LEVELED OFF AROUND 8 AND A HALF FEET AFTER INCHING VERY SLOWLY THIS AFTERNOON. ACCORDING THE WAVE WATCH...THIS SWELL IS PEAKING NOW AND SHOULD START TO SUBSIDE IN THE NEXT HOUR OR TWO. THE CURRENT FORECAST CALLS FOR THE WARNING LEVEL SURF TO DROP TO ADVISORY LEVEL BY 4 AM HST FRIDAY. THIS SWELL AT BUOY 51101 PEAKED AT 21Z BUT THE SIGNIFICANT DROP DID NOT OCCUR A LITTLE WHILE AGO AT 7 PM HST AT 10 FEET. WE WILL MONITOR THIS SWELL CLOSELY. IF THE WARNING NEEDS TO BE EXTENDED...IT WILL BE TO LATE MORNING. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR WATERS AROUND KAUAI AND WINDWARD WATERS OF OAHU TO THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR THE WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR WATERS AROUND KAUAI AND WINDWARD WATERS OF OAHU TO THE BIG ISLAND...INCLUDING THE KAUAI AND KAIWI CHANNELS. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:35 PM HST | Wind Advisory | HFO | Hawaii | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.